Alert archive / South Carolina / Tornado Warnings in 1999
Tornado Warning 19, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Aug 20, 1999, 12:03 AM EDT for Allendale County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 1999, 12:03 AM EDT (04:03 UTC)
- Expired
- Aug 20, 1999, 12:35 AM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2982 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WFUS1 KCHS 200403 RRA TORCHS SCC005-200435- BULLETIN...EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1203 AM EDT FRI AUG 20 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA. * UNTIL 1235 AM EDT. * AT 1202 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 2 MILES EAST OF MARTIN... MOVING SOUTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... APPLETON. IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. RVT/JCI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 19, 10:04 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 19, 10:04 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1004 PM EDT THU AUG 19 1999 ONLY MINOR CHGS REFLECTED IN ZONE UPDATE. WILL KEEP AT LEAST SLGT CHC PRECIP THROUGH THE RMNDR OF THE NGT. .CWF...DO NOT ANTICIPATE ANY SIG CHNGS ATTM. .CHS... SC...NONE. GA...NONE. JAC/JCI
In the hours before
Local storm report, Aug 19, 10:08 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 PM EDT THU AUG 19 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM ALLENDALE SC WIND DAMAGE
08/14/99 ALLENDALE SEVERAL TREES DOWN
JACLocal storm report, Aug 19, 10:08 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 PM EDT THU AUG 19 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM ALLENDALE SC WIND DAMAGE
08/14/99 ALLENDALE SEVERAL TREES DOWN
JACThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:21 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 64 min |
| Aug 19, 8:49 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 61 min |
| Aug 19, 11:51 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 64 min |
| Aug 20, 7:07 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 58 min |
Nearby
Tornado Warnings in South Carolina, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.